MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM LCP PROXIMAL FEMUR HOOK PLATE 10 HOLES/277MM; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM LCP PROXIMAL FEMUR HOOK PLATE 10 HOLES/277MM; PLATE, FIXATION, BONE
Model Number 242.124
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation could not be completed; no conclusion could be drawn, as no product was received.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the patient was treated for a broken femur with im nails twice and the nails broke both times.The patient was treated on (b)(6) 2020 with a fibula allograft down the canal of the femur and the proximal femur hook plate.The femur had lost length, so when regaining length there was a gap at the fracture site where the fibula allograft and plate would be sharing load.At some point after the patient began weight-bearing, the fibula allograft failed causing the plate to bear the load, which lead to a fatigue failure of the plate.On (b)(6) 2020 the patient underwent surgery to have the broken plate removed and the fixation revised.The surgeon replaced the broken plate and added a femoral shaft allograft on the medial side of the patient's femur.Screws were placed through the plate across the femur and through the allograft splint to provide load-sharing and stability on both side of the fracture.No further information provided.Concomitant device reported: unknown screws (part # unknown, lot # unknown, quantity # 9).This report is for one (1) 4.5mm lcp proximal femur hook plate 10 holes/ 277mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: the complaint condition that the plate broke postoperatively could be confirmed according to the received x-rays and pictures.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.H3, h4, h6: a device history record (dhr) review was conducted: device history review done by gabrielle truong on 19 mar 2020.Part number: 242.124, lot number: h217281, part manufacture date: 24 oct 2016, manufacturing location: elmira, part expiration date: n/a, nonconformance noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 4.5mm lcp proximal femur hook was processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.The lot quantity of 12 pieces met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the device history record for the raw material revealed no complaint related anomalies.The device history record shows this lot met all requirements at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The lot quantity of 12 pieces met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM LCP PROXIMAL FEMUR HOOK PLATE 10 HOLES/277MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9879024
Report Number2939274-2020-01515
Device Sequence Number14213411
Product Code HRS
UDI-Device Identifier10886982168146
UDI-Public(01)10886982168146
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K032032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number242.124
Device Catalogue Number242.124
Device Lot NumberH217281
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer03/26/2020
05/06/2020
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date04/21/2020
05/06/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;